Alert archive / Nebraska / High Wind Warnings in 2022
High Wind Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Apr 29, 2022, 12:58 AM MDT for 26 counties in Nebraska. It took effect at Apr 29, 2022, 6:05 PM MDT. It was in force for 25 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2022, 12:58 AM MDT (06:58 UTC)
- In effect from
- Apr 29, 2022, 6:05 PM MDT
- Expired
- Apr 30, 2022, 7:16 PM MDT
- In force
- 25 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:30 PM MDT | HEAVY RAIN 1.75 | 15 Nne North Platte, NE | BUCKET MEASUREMENT |
| Apr 30, 3:02 AM MDT | NON-TSTM WND GST 58 | Broken Bow, NE | BROKEN BOW AIRPORT |
| Apr 30, 4:02 AM MDT | NON-TSTM WND GST 60 | 2 W North Platte, NE | KNENORTH86 |
| Apr 30, 4:04 AM MDT | NON-TSTM WND GST 58 | Imperial, NE | IMPERIAL AIRPORT |
| Apr 30, 4:22 AM MDT | NON-TSTM WND GST 64 | Broken Bow, NE | BROKEN BOW AIRPORT |
| Apr 30, 4:48 AM MDT | NON-TSTM WND GST 62 | 7 N North Platte, NE | KNENORTH14 |
| Apr 30, 5:34 AM MDT | HEAVY RAIN 1 | Brady, NE | STORM TOTAL |
| Apr 30, 5:56 AM MDT | NON-TSTM WND GST 68 | 7 N North Platte, NE | KNENORTH14 |
| Apr 30, 6:46 AM MDT | HEAVY RAIN 2.55 | 2 W Burwell, NE | |
| Apr 30, 7:07 AM MDT | HEAVY RAIN 1.17 | 4 N Valentine, NE | 24 HOUR TOTAL |
| Apr 30, 7:29 AM MDT | NON-TSTM WND GST 60 | Broken Bow, NE | BROKEN BOW AIRPORT |
| Apr 30, 7:35 AM MDT | NON-TSTM WND GST 56 | 2 Nw Oneill, NE | ONEILL AIRPORT |
| Apr 30, 8:11 AM MDT | NON-TSTM WND GST 64 | Broken Bow, NE | BROKEN BOW AIRPORT |
| Apr 30, 9:00 AM MDT | HEAVY RAIN 2.2 | Ansley, NE | REPORT VIA SOCIAL MEDIA. 24 HOUR TOTAL. |
| Apr 30, 9:00 AM MDT | HEAVY RAIN 3.07 | 16 Nne Oneill, NE | STORM TOTAL RAINFALL SO FAR. |
| Apr 30, 9:49 AM MDT | NON-TSTM WND GST 60 | Imperial, NE | IMPERIAL AIRPORT |
| Apr 30, 10:00 AM MDT | HEAVY RAIN 2.7 | 1 N Taylor, NE | A 24 HOUR TOTAL. |
| Apr 30, 10:00 AM MDT | HEAVY RAIN 3.7 | 6 Se Long Pine, NE | STORM TOTAL RAINFALL |
| Apr 30, 10:30 AM MDT | HEAVY RAIN 3.1 | 9 Wsw Stapleton, NE | STORM TOTAL RAINFALL. |
| Apr 30, 11:28 AM MDT | NON-TSTM WND GST 58 | 3 Ene North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
039 WWUS73 KLBF 290658 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 158 AM CDT Fri Apr 29 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- /O.UPG.KLBF.HW.A.0004.220430T0600Z-220501T0600Z/ /O.NEW.KLBF.HW.W.0006.220430T0600Z-220501T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 158 AM CDT Fri Apr 29 2022 /1258 AM MDT Fri Apr 29 2022/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts to around 60 mph expected. * WHERE...Western and north central Nebraska. * WHEN...From 1 AM CDT /midnight MDT/ Saturday to 1 AM CDT /midnight MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
5 follow-up statements
475 WWUS73 KLBF 291939 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 239 PM CDT Fri Apr 29 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- /O.CON.KLBF.HW.W.0006.220430T0600Z-220501T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 239 PM CDT Fri Apr 29 2022 /139 PM MDT Fri Apr 29 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...All of western and north central Nebraska. * WHEN...From 1 AM CDT /midnight MDT/ Saturday to 1 AM CDT /midnight MDT/ Sunday. * IMPACTS...Damaging winds may blow down trees and power lines, which may cause power outages. Travel will be very difficult, especially for lightweight and high profile vehicles, as well as those traveling on east- west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
543 WWUS73 KLBF 300005 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 705 PM CDT Fri Apr 29 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-300815- /O.EXT.KLBF.HW.W.0006.220430T0005Z-220501T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 705 PM CDT Fri Apr 29 2022 /605 PM MDT Fri Apr 29 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...All of western and north central Nebraska. * WHEN...Until 1 AM CDT /midnight MDT/ Sunday. * IMPACTS...Damaging winds may blow down trees and power lines, which may cause power outages. Travel will be very difficult, especially for lightweight and high profile vehicles, as well as those traveling on east-west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
037 WWUS73 KLBF 300807 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 307 AM CDT Sat Apr 30 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-302100- /O.CON.KLBF.HW.W.0006.000000T0000Z-220501T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 307 AM CDT Sat Apr 30 2022 /207 AM MDT Sat Apr 30 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of western and north central Nebraska. * WHEN...Until 1 AM CDT /midnight MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
155 WWUS73 KLBF 301916 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 216 PM CDT Sat Apr 30 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-010300- /O.EXT.KLBF.HW.W.0006.000000T0000Z-220501T0300Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 216 PM CDT Sat Apr 30 2022 /116 PM MDT Sat Apr 30 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of central, north central, Panhandle, southwest and west central Nebraska. * WHEN...Until 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
288 WWUS73 KLBF 010116 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 816 PM CDT Sat Apr 30 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-010230- /O.CAN.KLBF.HW.W.0006.000000T0000Z-220501T0300Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 816 PM CDT Sat Apr 30 2022 /716 PM MDT Sat Apr 30 2022/ ...HIGH WIND WARNING IS CANCELLED... The high winds that gusted to 60 mph today have weakened below warning thresholds. Gusty winds will remain through the overnight hours for north central Nebraska, however with speeds exceeding 30 mph at times. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 28, 10:52 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 28, 10:52 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1152 PM CDT Thu Apr 28 2022 .SHORT TERM...(This evening through Friday night) Issued at 305 PM CDT Thu Apr 28 2022 The primary concern for the short term will revolve around storm chances, including the threat for severe weather. For this evening and tonight, expect increasing thunderstorm chances, largely in two regimes. The first will be along the surface warm front, which currently stretches from near Broken Bow to just near Columbus. The effective cold front is positioned from near McCook to just east of O'Neill. Near/just south of this warm front, ample surface heating and diurnal mixing is anticipated to gradually erode capping by late this evening. Forecast soundings suggest very little convective inhibition should remain by late this evening, and convective initiation remains possible along the front. A large percentage of high-res guidance agrees with this assessment, with at least widely scattered storm development hinted at. Hodographs look largely straight-line in the warm sector and would suggest a primarily splitting supercellular storm mode. Additionally, 0-6km shear vectors remain largely boundary parallel. Mid-level lapse rates remain steep, and would suggest a large hail threat with any sustained supercellular convection. The storm mode this evening will likely be messy in nature, with the potential for storm mergers. That brings into question the primary hazards, though all hazards at least appear possible in the warm frontal zone. A modestly increasing low level jet tonight will increase curvature in the lowest few kilometers of the hodograph, and gradually increasing low level shear. It appears any tornado threat (albeit a very low threat) would be hard to pin down, with aforementioned mergers and increasing low level shear in the warm frontal zone. Can't totally rule a tornado out, but this remains very low confidence. Damaging wind potential would increase with any upscale growth this evening. Another low end threat appears to develop across the Panhandle late this evening, where widely isolated storms may form in the gradually increasing upslope flow. Convective development is very uncertain through sunset, though any storm that forms would likely be high based in nature with a lack of low level moisture present. Shear profiles would suggest a supercellular type mode, and large hail would be the primary threat. By late tonight, a shortwave trough will eject across eastern Wyoming, with increasing forcing for ascent across the Panhandle. This will likely lead to convection rapidly growing upscale and a line of storms is expected to cross the Sandhills into tomorrow morning. Low level buoyancy will be an issue, and the threat for damaging winds remains highly uncertain. Steep lapse rates aloft would lead to at least some hail threat, especially in younger updrafts. For tomorrow: The overnight convection will be a big point of uncertainty, and leads to a low confidence forecast for convective development. The surface low will begin to eject across south central Nebraska by late afternoon, with the triple point lifting into northeast Nebraska by late evening. Just ahead of the surface low, convective development is anticipated through the afternoon across portions of southwest into central Nebraska. It appears there could be a brief window along the triple point where all severe hazards would be possible, with supercells being the dominant severe mode. Again, early day convection combined with the exact position of the triple point keep confidence low. In the wake of the surface low, showers/storms are expected to continue through much of the day tomorrow, with the bulk of accumulations locally through tomorrow evening. Still expecting widespread accumulating precip, with 0.75"+ north of I-80 and nearing 2" towards the SD/NE state line. The surface cold front will pass through early tomorrow night, with flow rapidly increasing from the northwest in its wake. .LONG TERM...(Saturday through Thursday) Issued at 305 PM CDT Thu Apr 28 2022 Precipitation will linger into Saturday afternoon, along with very strong wind gusts from the northwest. The inherited High Wind Watch looks to be in good shape, so no changes were made this forecast cycle. Strong low level flow, good cold advection, and a largely unidirectional wind profile should promote widespread 60+mph gusts through Saturday afternoon. The next system of note will pass through on Monday, with precipitation chances increasing across much of the area. Confidence continues to increase in the potential for measurable precipitation, especially across southwest Nebraska. Temperatures aloft look to be on the cooler side, so there appears potential for snow to mix with rain north of I-80 Monday morning. Impacts from the Monday system may linger towards midweek, with some guidance suggesting a very slow eastward progression of the upper low. If this comes to fruition, near/below average temperatures and continued low-end precipitation chances could linger into the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1152 PM CDT Thu Apr 28 2022 Expect a surge of low level moisture will result in development of a low clouds/fog in the next 2 to 3 hours with IFR/LIFR conditions mainly due to low cigs. Then, confidence decreases as timing and evolution of convection moving eastward out of the panhandle will be the dominant feature determining conditions at TAF sites through early Friday morning. Will lean on ensemble blends for timing and amend as needed. Some storms may be accompanied by large hail and gusty winds, but will not include in TAFs since it will not be possible to identify and track these features until they develop and will rely on amendments and later TAF packages for specifics. Expect some marginal improvement in conditions late Friday and will again have to wait for additional convective development to determine conditions at airfields, though it is worth noting that storms tomorrow will have a better opportunity to produce strong gusty winds. Most convective activity will be pushing off to the east and out of our area toward sunset tomorrow but lingering wrap around showers/some thunder will continue through the end of the valid period. Will also see winds really start to increase toward expiration with high winds continuing through Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Friday night through late Saturday night for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...Brown LONG TERM...Brown AVIATION...MBS
Hazardous weather outlook, Apr 28, 2:55 PM MDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 355 PM CDT Thu Apr 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 355 PM CDT Thu Apr 28 2022 /255 PM MDT Thu Apr 28 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will develop this evening across the panhandle as well as south central Nebraska. The activity will move east or northeast through the night. A few of the storms may become severe, capable of producing large hail and strong winds. The greatest potential for severe weather generally lies west of Highway 83 during the overnight hours. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Showers and thunderstorms will move through western and north central Nebraska throughout the day Friday and into Friday night. Some storms may be severe, with large hail and damaging winds being the main threats. A brief tornado also cannot be ruled out. The greatest potential for severe weather generally lies east of Highway 61. A High Wind Watch is in effect for the possibility of wind gusts 60mph or greater late Friday night through Saturday across all of north central and western Nebraska. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather or damage to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Apr 28, 11:33 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
1233 AM CDT Fri Apr 29 2022
NEZ071-290600-
Frontier NE-
1233 AM CDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of southeastern
Frontier County through 100 AM CDT...
At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cambridge, or 28 miles east of McCook, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Frontier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 10020 4044 10009 4036 10009 4035 10010
4035 10019
TIME...MOT...LOC 0532Z 180DEG 5KT 4033 10011
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Apr 28, 11:41 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1141 PM MDT Thu Apr 28 2022
NEZ004-022-056-094-290715-
Deuel NE-Sheridan NE-Western Cherry NE-Garden NE-
1141 PM MDT Thu Apr 28 2022
...Strong thunderstorms will impact portions of northwestern Cherry,
Garden, Sheridan and northwestern Deuel Counties through 115 AM
MDT...
At 1138 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Box Butte Dam to near
Potter. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Oshkosh, Hay Springs, Ellsworth, White Clay, Antioch,
Dogtown Flats, Lone Butte, Deer Lake, Britton Lake, Richardson Lake,
Pine Ridge and Miles Lake.
This includes the following highways...
Highway 20 between mile markers 74 and 113.
Highway 250 between mile markers 1 and 48.
Highway 2 between mile markers 96 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 10203 4124 10227 4122 10261 4174 10264
4209 10270 4210 10274 4300 10279
TIME...MOT...LOC 0538Z 227DEG 32KT 4255 10295 4119 10327
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:33 PM MDT | Special Weather Statement | LBF | Frontier | 27 min |
| Apr 28, 11:41 PM MDT | Special Weather Statement | LBF | Garden, Sheridan | 94 min |
| Apr 29, 12:59 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Apr 29, 1:11 AM MDT | Special Weather Statement | LBF | Arthur, Grant | 49 min |
| Apr 29, 1:44 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Apr 29, 2:00 AM MDT | Special Weather Statement | LBF | Arthur, Grant | 45 min |
| Apr 29, 2:42 AM MDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 48 min |
| Apr 29, 3:31 AM MDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 44 min |
| Apr 29, 4:16 AM MDT | Special Weather Statement | LBF | McPherson | 44 min |
| Apr 29, 4:35 AM MDT | Special Weather Statement | LBF | Arthur | 25 min |
| Apr 29, 4:58 AM MDT | Special Weather Statement | LBF | Grant, Hooker | 47 min |
| Apr 29, 5:29 AM MDT | Special Weather Statement | LBF | Logan | 46 min |
| Apr 29, 6:14 AM MDT | Special Weather Statement | LBF | Blaine, Custer | 46 min |
| Apr 29, 6:57 AM MDT | Special Weather Statement | LBF | Custer | 48 min |
| Apr 29, 7:41 AM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Apr 29, 8:30 AM MDT | Special Weather Statement | LBF | Garfield | 45 min |
| Apr 29, 11:42 AM MDT | Special Weather Statement | LBF | Logan | 48 min |
| Apr 29, 2:20 PM MDT | Special Weather Statement | LBF | Frontier | 40 min |
| Apr 29, 2:43 PM MDT | Special Weather Statement | LBF | Custer | 32 min |
| Apr 29, 2:55 PM MDT | Special Weather Statement | LBF | Dawson | 50 min |
| Apr 29, 3:09 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 35 min |
| Apr 29, 3:12 PM MDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Apr 29, 3:18 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Apr 29, 3:24 PM MDT | Special Weather Statement | LBF | Custer | 51 min |
| Apr 29, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 23 min |
| Apr 29, 3:38 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Apr 29, 3:43 PM MDT | Special Weather Statement | LBF | Loup | 32 min |
| Apr 29, 4:33 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 42 min |
| Apr 29, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
Nearby
High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.